Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 11, NWS Flagstaff, AZ

April 18, 20084 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 18, 2008, 2:56 PM MST for 4 counties in Arizona. It took effect at Apr 19, 2008, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 2:56 PM MST (21:56 UTC)
In effect from
Apr 19, 2008, 9:00 AM MST
Expired
Apr 19, 2008, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3145 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 182156
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 PM MST FRI APR 18 2008

AZZ004>007-009>017-038>040-190600-
/O.NEW.KFGZ.WI.Y.0011.080419T1600Z-080420T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
256 PM MST FRI APR 18 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY. 

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE STRONG
SOUTHWESTERLY WINDS ACROSS MUCH OF NORTHERN ARIZONA...FROM THE
MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS WILL BE SUSTAINED
FROM 20 TO 30 MPH WITH HIGHER GUSTS RANGING FROM 35 TO 50 MPH
THROUGH MOST OF THE DAY ON SATURDAY. THE STRONGEST WINDS WILL OCCUR
OVER HIGHER ELEVATION AREAS AND LOCALLY HIGHER WIND GUSTS ARE
POSSIBLE IN WIND FAVORED LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
RB
4 follow-up statements
000 
WWUS75 KFGZ 190548
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1048 PM MST FRI APR 18 2008

AZZ004>007-009>017-038>040-191400-
/O.CON.KFGZ.WI.Y.0011.080419T1600Z-080420T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
1048 PM MST FRI APR 18 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE STRONG
SOUTHWESTERLY WINDS ACROSS MUCH OF NORTHERN ARIZONA...FROM THE
MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS WILL BE
SUSTAINED FROM 20 TO 30 MPH WITH HIGHER GUSTS RANGING FROM 35 TO
50 MPH THROUGH MOST OF THE DAY ON SATURDAY. THE STRONGEST WINDS
WILL OCCUR OVER HIGHER ELEVATION AREAS AND LOCALLY HIGHER WIND
GUSTS ARE POSSIBLE IN WIND FAVORED LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 191102
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
402 AM MST SAT APR 19 2008

AZZ004>007-009>017-038>040-191915-
/O.CON.KFGZ.WI.Y.0011.080419T1600Z-080420T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
402 AM MST SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE STRONG
SOUTHWESTERLY WINDS ACROSS MUCH OF NORTHERN ARIZONA...FROM THE
MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS WILL BE
SUSTAINED FROM 20 TO 30 MPH WITH HIGHER GUSTS RANGING FROM 35 TO
50 MPH TODAY AND INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS WILL
OCCUR OVER HIGHER ELEVATION AREAS. AREAS OF BLOWING DUST ARE
POSSIBLE...ESPECIALLY FROM FLAGSTAFF EASTWARD TO THE NEW MEXICO
BORDER. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 191850
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST SAT APR 19 2008

AZZ004>007-009>017-038>040-200200-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-080420T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
1150 AM MST SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

WIND SPEEDS ARE INCREASING ACROSS ARIZONA THIS MORNING WITH
ADVISORY LEVEL WIND GUSTS OBSERVED IN THE FOLLOWING LOCATIONS...

FRAZIER WELLS ............. 44 MPH 
GRAND CANYON .............. 40 MPH 
SHOW LOW .................. 46 MPH


AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE STRONG
SOUTHWESTERLY WINDS ACROSS MUCH OF NORTHERN ARIZONA...FROM THE
MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS WILL BE
SUSTAINED FROM 20 TO 30 MPH WITH HIGHER GUSTS RANGING FROM 35 TO
50 MPH THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS
WILL OCCUR OVER HIGHER ELEVATION AREAS. AREAS OF BLOWING DUST ARE
POSSIBLE...ESPECIALLY FROM FLAGSTAFF EASTWARD TO THE NEW MEXICO
BORDER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 200159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST SAT APR 19 2008

AZZ004>007-009>017-038>040-200300-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-080420T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
659 PM MST SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WIDESPREAD GUSTY SOUTHWEST WINDS HAVE DECREASED THIS EVENING TO 
BELOW ADVISORY THRESHOLDS ACROSS MUCH OF THE NORTHLAND.
HOWEVER...ISOLATED LOCATIONS MAY STILL SEE SOUTHWEST WINDS OF 20 TO
30 MPH WITH GUSTS TO 45 MPH FOR THE NEXT HOUR OR TWO BEFORE
DIMINISHING BELOW ADVISORY CRITERIA.

HIGHEST WINDS GUSTS REPORTED AT SELECT LOCATIONS TODAY INCLUDE:

GRAND CANYON.........46 MPH.
FLAGSTAFF............49 MPH.
PAGE.................36 MPH.
PRESCOTT.............40 MPH.
ST JOHNS.............43 MPH.
WINDOW ROCK..........41 MPH.
WINSLOW..............46 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:25 AM MST, 5 hours 31 minutes earlier.

Area forecast discussion, Apr 18, 9:25 AM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST FRI APR 18 2008

.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHWEST TODAY WITH
MUCH WARMER TEMPERATURES WITH LIGHT WINDS IN THE MORNING BECOMING
BREEZY BY AFTERNOON. FOR THE COMING WEEKEND...A STRONG LOW PRESSURE
SYSTEM WILL USHER IN ANOTHER ROUND OF WINDY CONDITIONS...ALONG WITH
COOLER TEMPERATURES BY SUNDAY.

&&

.DISCUSSION...A WEAK RIDGE WILL MOVE THROUGH ARIZONA TODAY
INCREASING HIGH TEMPERATURES BY AROUND 10 DEGREES WARMER THAN
THURSDAY. WINDS WILL BE LIGHT IN THE MORNING...THEN BECOMING BREEZY
WITH HIGHER GUSTS IN THE AFTERNOON. BY TONIGHT WINDS WILL BECOME
LIGHT ONCE AGAIN WITH SCATTERED CIRRUS CLOUDS MOVING ACROSS THE
NORTHLAND.

&&

.PREV DISCUSSION 0640 AM MST...
FOR SATURDAY AND SUNDAY...A STRONG LONG-WAVE TROUGH OVER THE WRN
STATES WILL APPROACH AZ. NRN AZ WILL REMAIN ON THE DRY AND WINDY SRN
END OF THIS SYSTEM. STRONG WINDS WILL DEVELOP BY SATURDAY AFTERNOON
AS SFC LOW PRESSURE DEEPENS OVER THE GREAT BASIN. WIND SPEEDS WELL
INTO ADVISORY CRITERIA ARE LIKELY SATURDAY AND SUNDAY. TEMPS WILL
REMAIN MILD SATURDAY...THEN COOL TO SLIGHTLY BELOW NORMAL FOR
SUNDAY.

THE TROUGH IS FCST TO CONTINUE OVER THE WRN STATES FOR MUCH OF NEXT
WEEK. A CONTINUATION OF DRY AND BREEZY WEATHER IS EXPECTED FOR OUR
AREA WITH ANY THREAT OF PCPN REMAINING NORTH OF THE STATE. TEMPS
SHOULD BE WITHIN A FEW DEGREES OF SEASONAL AVERAGES.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT LIGHT WINDS EARLY
INCREASING TO SOUTHWEST AT 10 TO 15 MPH GUSTING TO 25 MPH THIS
AFTERNOON...DIMINISHING AFTER SUNSET. OTHERWISE VFR CONDITIONS
EXPECTED AFTER OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...FIRE WEATHER WATCH IN EFFECT FOR NORTHERN ARIZONA
SATURDAY MORNING THROUGH SUNDAY EVENING...SEE PHXRFWFGZ FOR DETAILS.
SEE PHXFWFFGZ FOR DISCUSSION OF DAYS 1 AND 2.

SUNDAY...WINDY...SLIGHTLY COOLER...AND CONTINUED DRY CONDITIONS ARE
LIKELY ON SUNDAY. DESPITE THE COOLER TEMPERATURES...CRITICAL FIRE
WEATHER CONDITIONS ARE LIKELY OVER PORTIONS OF NORTHERN AND
CENTRAL ARIZONA.

MONDAY AND TUESDAY...WEST TO SOUTHWEST BREEZES WILL CONTINUE. WIND
SPEEDS ARE EXPECTED TO FOLLOW A GENERAL DECREASING TREND WHILE
AFTERNOON MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE
SLIGHTLY. CRITICAL FIRE WEATHER CONDITIONS WILL STILL BE POSSIBLE
OVER PORTIONS OF NORTHERN ARIZONA...ESPECIALLY BELOW 7000 FEET.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FOR
SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR ALL FIRE WEATHER ZONES
IN NORTHERN ARIZONA.

&&

PUBLIC.......BOHLIN
AVN/FIREWX...PETERSON/CLARK

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 18, 7:00 AM MST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST FRI APR 18 2008

AZZ004>018-037>040-191300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL AFFECT NORTHERN
ARIZONA OVER THE WEEKEND AND INTO NEXT WEEK.

STRONG SOUTHWESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED BEGINNING SATURDAY AFTERNOON...DIMINISHING SOME
OVERNIGHT...AND RESUMING AGAIN ON SUNDAY. A WIND ADVISORY WILL
LIKELY BE REQUIRED FOR MUCH OF NORTHERN ARIZONA FOR THE WEEKEND.

IN ADDITION TO THE WIND...A VERY DRY AIR MASS WILL BE IN PLACE ACROSS
ARIZONA THIS WEEKEND. THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES
AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON
SATURDAY AND SUNDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF
NORTHERN ARIZONA FOR THE WEEKEND.

DB

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 6:38 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai37 hr
Apr 18, 2:47 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai28 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.